Hail, Crittenden
- When
- July 23, 8:05 PM CST to 8:20 PM CST
- Where
- Crittenden County, Crawfordsville
- Measured
- 0.75 in hail
- Property damage
- $20
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.233, -90.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 23, 7:30 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT FRI JUL 23 2004 .DISCUSSION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE MID SOUTH. FORECAST REMAINS GOOD BUT WILL UPDATE TO LOWER POPS TO 20 PERCENT TONIGHT OVER NORTHEAST ARKANSAS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT FRI JUL 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 420 AM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... HEAT INDICES WILL REACH 100 DEGREES SOUTH HALF OF THE MID SOUTH THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE STRONG. HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AND SATURDAY AS THE COLD FRONT MOVES ACROSS THE MIDSOUTH. A FEW STRONG STORMS ARE POSSIBLE. HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 719 PM CDT FRI JUL 23 2004 MOZ115-240030- PEMISCOT MO- 719 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DENTON AT 718 PM CDT...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF STEELE...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 802 PM CDT FRI JUL 23 2004 TNZ019-048-240130- DYER TN-LAUDERDALE TN- 802 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAUDERDALE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF HELOISE TO 9 MILES SOUTH OF HELOISE AT 802 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DYER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 811 PM CDT FRI JUL 23 2004 ARZ036-240130- CRITTENDEN AR- 811 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THE RURAL PORTIONS OF NORTHWEST CRITTENDEN COUNTY AT 810 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORMS IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT FRI JUL 23 2004 ARZ036-240145- CRITTENDEN AR- 827 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF EARLE AT 827 PM CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CDT FRI JUL 23 2004 TNZ088-240200- SHELBY TN- 838 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR MEMPHIS AIRPORT AND 3 MILES EAST OF WHITEHAVEN AT 838 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AS WELL AS DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SOUTHERN SHELBY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT FRI JUL 23 2004 MSZ001-TNZ088-240215- DE SOTO MS-SHELBY TN- 856 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF SOUTHEAST MEMPHIS AT 856 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 44 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415291.